I Had Dysport in my Underarms. I Was Told It Was Safe Whilst Breastfeeding? Should I Stop?
- Asked by shelly30
- 2 years ago
i had 400 units of dysport under my arms last thursday. i was told it was completely safe whilst breast feeding. i have looked this up after to find that it is not. i am very worried and i dont no what to do. should i stop breast feeding? will my baby become unwell. please help me!
Dysport - I Had Dysport in my Underarms. I Was Told It Was Safe Whilst Breastfeeding? Should I Stop?
I am unaware of any studies showing that there are harmful effects on a pregnancy in association with injections of either Botox or Dysport. Both are highly effective forms of botulinum toxin A (Botox is onabotulinumtoxinA while Dysport is abobotulinumtoxinA).
However, I generally advise women not to undergo any purely elective procedures such as these during a pregnancy. We (the medical and scientific community) just don't know enough about all the potential effects of these injectables, and it seems prudent to avoid them if at all possible.
That's not to say that you need to worry...but it would probably be better not to put yourself in that situation unless truly necessary.
In this specific case, since it concerns an ongoing issue (breast-feeding) you should stop until it is clarified. Contact your physician, explain the situation and have him or her contact the company to find out what their scientific studies show. At that point you can make a more informed decision; at this point, it's just guessing.
And you may not get a clearly elucidated answer. Most likely, it is fine to breast feed - but what's truly important is that you research it completely before you make any decisions.
I hope that this helps, and good luck,
Web reference: http://www.bodysculpture.com
For patients who are pregnant or breast feeding, we discourage treatment with Dysport or with Botox. For an elective procedure such as this, it is best to wait until after pregnancy and/or breast feeding.
Call your injector, and ask him / her to read and give you a copy of the drug information insert. Or have the injector call the company for that information if does not know
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.